Gransnet forums

Health

Statins, Side Effects

(18 Posts)
Puzzled Thu 04-Feb-21 14:39:36

Has anyone experienced side effects from Atorvastatins, such as nightmares and / or irritability?

Esspee Thu 04-Feb-21 14:43:46

I turned dow the mass medication but it may explain why my OH has been more irritable of late. I’ve put it down to being cooped up all year due to the virus.

Dottynan Thu 04-Feb-21 14:46:40

None

Oldbat1 Thu 04-Feb-21 15:00:11

No side effects - well apart from wind that is. 😆

GranEd Thu 04-Feb-21 15:31:10

I came off Simvastatins because of horrendous side effects and my doctor prescribed Atorvastatins.
I only took one and had to go straight to bed because it instantly made me feel very drunk 🥴. For the rest of the night it felt as if the ceiling was falling down on me and I was having constant nightmares. With my doctor’s agreement I came off statins altogether and have been fine ever since.

Mind you my daughter was quite scathing saying,
‘Oh mum ONE tablet!! You really gave that a chance to work didn’t you?!’ 🤣🤣🤣

tanith Thu 04-Feb-21 15:37:52

None for me.

Juliet27 Thu 04-Feb-21 15:39:15

I’m prone to occasional optical migraines but when I was taking Atorvastatins I was getting them on a very regular basis.

ayse Thu 04-Feb-21 15:40:15

I’m very doubtful about statins. I understand that for many people the side effects are worse than the conditions.

www.health.harvard.edu/newsletter_article/Do_I_need_a_statin

The above article has some useful information. Personally, I would have to take informed medical advice before taking them.

LadyGracie Thu 04-Feb-21 16:13:19

DH suffers very realistic nightmares with atorvastatin, frightens me sometimes.

nanna8 Sat 06-Feb-21 12:03:09

I’m ok with them so long as I stay on a low dose. When the doc put me on a higher dose I got muscle cramps and a lot of aches and pains so went back to the lower dose. I have been on that for 30 years. I have a very high cholesterol level without them, around 8 ,which is not good.

Kate1949 Sun 07-Feb-21 20:55:10

Atorvastatin gave me heavy nosebleeds. I had never had a nosebleed in my life before I took these. It was horrendous. I couldn't understand it until I looked at the list of side effects and there it was. Never again.

Gelisajams Sun 07-Feb-21 21:30:33

I take rosouvastatin alternate nights but I have really bad vivid dreams most nights. The consultant who prescribed them 8 years ago warned me that was the side effect. After 8 years I would have thought my system would have got used to them but no! I’ve not noticed any other side affects though.

Chakotay Mon 08-Feb-21 02:04:15

My DH was on statins it nearly destroyed our lives and I am not being dramatic, we had fallen in love with a house which was in a more remote location we don't drive but it was a short walk to the nearest town and being fit and healthy we decided to make the move - this was 11 years ago, at the same time as we found the house DH was put on statins 'as a precaution' he started having trouble walking and by the time we moved in February he needed two sticks to walk and his GP didn't know why. So there we were in an area with 1 bus an hour and none on Sunday, he worked from home but on our days off we couldn't go anywhere and it started to affect our marriage, it was only when I read the side effects I realised it could be the statins, he came off them and within a month could walk without pain, now at age 72 he manages 2 charity shops and even though he has problems with his knees he can still walk better than he could when he was on the statins, there are many 'articles' concerning these side effects, with many experts telling us statins don't cause muscle problems, His GP wanted him back on them when he found out even sending him to a lipo specialist, but he wont be taking them again

nanna8 Mon 08-Feb-21 02:28:07

At one stage I switched from Lipitor to Crestor . I never felt so ill in my life , depressed, no energy, aches and pains so I went back to Lipitor. All the problems disappeared within a week!

Humbertbear Mon 08-Feb-21 08:44:04

I have no side effects. For me their is only benefit. My DF lived for 8 years with vascular dementia and I have no wish to copy him and give my DC more years of suffering and nursing home visits.

harrigran Mon 08-Feb-21 09:01:52

Been on them for 14 years, no side effects at all.

Bridie22 Mon 08-Feb-21 09:10:19

Tried Atoravastin and pravastatin, both caused unmanageable side effects, i won't be trying anymore.

Kato20 Wed 10-Feb-21 19:34:34

I took Atorvastatin 80mg after a heart attack in August. Almost immediately I suffered left shoulder and arm pain which I still have. After a routine blood test my liver enzymes had risen to over 350 instead of below 50. I was told to stop them immediately and had to go for a scan. Weekly then monthly blood tests showed the liver slowly returning to normal. GP and consultant say the arm aches are not attributed to the statins but I disagree. I have now been advised to begin a course of Ezetimibe to lower my cholesterol but I am afraid incase I have a bad reaction again.